Couldn't find what you looking for?

TRY OUR SEARCH!


My school friend suffers from diabetes, which she explained earlier is when somebody has a lot of sugar in their blood because their bodies are not producing enough insulin or are not using this insulin properly. The last time I spoke with her, she told me she has hypoglycemia now, which means that there isn’t enough sugar in the blood. What is going on?

Loading...


Hypoglycemia can also occur in people who don’t have diabetes and hypoglycemia is not a disease itself but just an indicator that something’s wrong. In people with diabetes, hypoglycemia may occur because of the medications used to lower the elevated levels of blood glucose.
Hypoglycemia usually appears suddenly and is mild and easily treated. Most of the time, a carbohydrate meal and a drink would do. However, if the problem’s not solved it could make you unconscious. When someone’s taking glucose lowering medications, hypoglycemia usually occurs if the meals have been missed, delayed or too small, if insulin doses were too high, if a person exercised a lot, or drank alcohol. The most common symptoms of hypoglycemia are hunger, nervousness and shakiness, perspiration, dizziness or light-headedness, sleepiness, confusion, difficulty speaking, feeling anxious or weak. Symptoms may even occur during sleep when a person may suffer from nightmares, sweat excessively or feel tired, irritable, or confused after waking up. However, if your friend is aware of the problem, I am sure it is under control. Nice of you to care though!
Reply

Loading...